MAUDE Adverse Event Report: ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number SARP-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Anemia (1706); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_985 - arb pmcf, patient site id: (b)(6) - 161 (b)(4).It was reported that on (b)(6) 2021, a patient had a 30mm seguin semi-rigid saddle ring implanted.On (b)(6) 2021, the patient was reported to have reduced hemoglobin levels and anemia.No treatment was provided.On (b)(6) 2021, it was reported that the patient had worsening mitral valve regurgitation, discovered by transthoracic echocardiogram.On (b)(6) 2021, the patient was hospitalized for worsening anemia, and was administered a blood transfusion.On (b)(6) 2021, it was reported that the 20mm seguin semi-rigid saddle ring was explanted and an unknown valve was implanted.On (b)(6) 2021, the patient was diagnosed with coagulopathy.The coagulopathy was resolved the same day with the administration of ppsb.Regurgitation was declared resolved (b)(6) 2021.It is suspected but not finally confirmed that mechanical hemolysis after mitral valve reconstruction caused the patient anemia.No additional information was provided.
 
Additional Manufacturer Narrative
An event of worsening mitral valve regurgitation, reduced hemoglobin levels and anemia requiring a blood transfusion an coagulopathy were reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.

Brand Name
SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15739523
Report Number2135147-2022-01953
Device Sequence Number15003392
Product Code KRH
UDI-Device Identifier05414734007511
UDI-Public05414734007511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberSARP-30
Device Catalogue NumberSARP-30
Device Lot Number7837665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight97 KG
Patient RaceWhite